Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

White eardrum. Loss of hearing. Had laryngitis. Any advice?

Have just been to the doctor and he says my left eardrum is white. Have had laryngitis about four weeks ago and have been on two lots of antibiotics. My hearing was worse last night and now I can hardly hear at all. He said if it continues for another two weeks he will refer me to an ENT specialist . Knowing how long referrals take it will be some time before I get a letter. I am going mad not being able to hear. Any advice would be gratefully received. Many thanks. Susan micklewright
Asked On : Thu, 28 Feb 2013
Answers:  1 Views:  169
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Aug 2013
hello susan,
It is unfortunate that you are unable to hear and you still have not been able to consult an ENT. Please make haste and do so immediately.
The hearing loss can be due to a minor problem like your infection which causes accumulation of fluid inside the ear rendering hearing difficult. If this is the case then with proper treatment decided by the ENT you may regain your hearing.
But there are other more serious causes which can cause hearing loss so seek your ENT immediatly.
keep the following checklist when you meet your ENT:
1. Full examination of the ear, nose and throat
2. Full audiological evaluation including PTA and impedence
3. CT of the temporal bone if necessary

hope this helps......if possible kindly get back to me with the above reports and i can help you better


Dr Sriram Nathan
Answered: Wed, 14 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor